Alert archive / California / Small Craft Advisories in 2008

Small Craft Advisory 67, NWS Eureka, CA

December 7, 2008

NWS Eureka, CA issued this small craft advisory at Dec 7, 2008, 2:27 PM PST. It took effect at Dec 7, 2008, 9:00 PM PST. It was in force for 29 hr.

The area

The counties it named.

The facts

Issued
Dec 7, 2008, 2:27 PM PST (22:27 UTC)
In effect from
Dec 7, 2008, 9:00 PM PST
Expired
Dec 9, 2008, 2:01 AM PST
In force
29 hr
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

000
WHUS76 KEKA 072227
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
227 PM PST SUN DEC 7 2008

PZZ475-081100-
/O.CAN.KEKA.SI.Y.0078.081208T0500Z-081209T0900Z/
/O.NEW.KEKA.SC.Y.0067.081208T0500Z-081209T1500Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
227 PM PST SUN DEC 7 2008

...SMALL CRAFT ADVISORY FOR WINDS AND HAZARDOUS SEAS IN EFFECT
FROM 9 PM THIS EVENING TO 7 AM PST TUESDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 7 AM PST
TUESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
4 follow-up statements
754 
WHUS76 KEKA 081012
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
212 AM PST MON DEC 8 2008

PZZ455-082300-
/O.EXB.KEKA.SC.Y.0067.000000T0000Z-081209T1100Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
212 AM PST MON DEC 8 2008

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM PST TUESDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM PST TUESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ450-470-082300-
/O.EXB.KEKA.SC.Y.0067.081208T2000Z-081209T1100Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
212 AM PST MON DEC 8 2008

...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO 3 AM PST
TUESDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 3 AM PST
TUESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ475-082300-
/O.EXT.KEKA.SC.Y.0067.000000T0000Z-081209T1100Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
212 AM PST MON DEC 8 2008

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM PST TUESDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 3 AM PST TUESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
000
WHUS76 KEKA 082246
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
246 PM PST MON DEC 8 2008

PZZ455-475-091100-
/O.CON.KEKA.SC.Y.0067.000000T0000Z-081209T1100Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
246 PM PST MON DEC 8 2008

...SMALL CRAFT ADVISORY FOR WINDS AND HAZARDOUS SEAS REMAINS IN
EFFECT UNTIL 3 AM PST TUESDAY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ450-470-091100-
/O.CON.KEKA.SC.Y.0067.000000T0000Z-081209T1100Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
246 PM PST MON DEC 8 2008

...SMALL CRAFT ADVISORY FOR WINDS AND HAZARDOUS SEAS REMAINS IN
EFFECT UNTIL 3 AM PST TUESDAY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
313 
WHUS76 KEKA 090441
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
841 PM PST MON DEC 8 2008

PZZ450-455-090545-
/O.CAN.KEKA.SC.Y.0067.000000T0000Z-081209T1100Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
841 PM PST MON DEC 8 2008

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELLED THE SMALL
CRAFT ADVISORY. 


$$

PZZ475-091100-
/O.CON.KEKA.SC.Y.0067.000000T0000Z-081209T1100Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
841 PM PST MON DEC 8 2008

...SMALL CRAFT ADVISORY FOR WINDS AND HAZARDOUS SEAS REMAINS IN
EFFECT UNTIL 3 AM PST TUESDAY...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ470-091100-
/O.CON.KEKA.SC.Y.0067.000000T0000Z-081209T1100Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
841 PM PST MON DEC 8 2008

...SMALL CRAFT ADVISORY FOR WINDS AND HAZARODUS SEAS REMAINS IN
EFFECT UNTIL 3 AM PST TUESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST TUESDAY. 

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
000
WHUS76 KEKA 091001
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
201 AM PST TUE DEC 9 2008


PZZ470-475-091115-
/O.CAN.KEKA.SC.Y.0067.000000T0000Z-081209T1100Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
201 AM PST TUE DEC 9 2008

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELLED THE SMALL
CRAFT ADVISORY. 



$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Dec 7, 6:40 AM PST, 7 hours 47 minutes earlier.

Area forecast discussion, Dec 7, 6:40 AM PST, 7 hours 47 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE EUREKA CA
640 AM PST SUN DEC 7 2008

.SYNOPSIS...A WEAK COLD FRONT WILL BRING MOSTLY CLOUDY SKIES TO
NORTHERN PORTIONS OF THE FORECAST AREA BY THIS AFTERNOON ALONG WITH
A CHANCE OF DRIZZLE ALONG THE NORTH COAST TONIGHT. HIGH PRESSURE
WILL STRENGTHEN OVER THE AREA ON MONDAY ALLOWING FOR FAIR SKIES
THROUGH MID WEEK...WITH THE EXCEPTION OF NIGHT AND MORNING FOG ALONG
THE REDWOOD COAST AND IN THE INTERIOR VALLEYS.

&&

.UPDATE...ZONE/GRID PACKAGE UPDATED TO INCREASE MORNING CLOUD COVER
ALONG THE MENDOCINO COAST. OTHERWISE ALL FORECASTED ELEMENTS REMAIN
ON TRACK. MAB

&&

.SHORT TERM...TODAY THROUGH WEDNESDAY...THE OVERALL SYNOPTIC
SITUATION THIS MORNING FEATURES AN UPPER LEVEL LOW CURRENTLY MOVING
ONTO THE SOUTHERN CALIFORNIA COAST WITH A NEARLY ZONAL FLOW ACROSS
THE NORTHEAST PACIFIC INTO THE PACIFIC NORTHWEST.  OVER THE NEXT 24
HOURS...AN UPPER RIDGE IS FORECAST TO AMPLIFY NEAR 140W AS IT EDGES
CLOSER TO THE NORTH AMERICAN COAST.  THE DISSIPATING SOUTHERN END OF
A WEAK FRONT MOVING THROUGH THE PACIFIC NORTHWEST WILL CLIP
NORTHWEST CALIFORNIA TONIGHT.  THIS COULD BE ENOUGH TO SQUEEZE SOME
DRIZZLE OUT OF THE MARINE LAYER ALONG THE REDWOOD COAST OVERNIGHT...
BUT WILL KEEP POPS LIMITED TO 10 PERCENT AT BEST.  THE RIDGE IS
FORECAST TO CONTINUE MOVING EAST TOWARD THE WEST COAST THROUGH
WEDNESDAY AND WILL PROVIDE FAIR WEATHER AND A GRADUAL WARMING TREND
IN MAX TEMPS.  PATCHY FOG WILL CONTINUE ALONG THE REDWOOD COAST AND
IN THE INTERIOR VALLEYS DURING THE NIGHTS AND MORNINGS THROUGH THE
PERIOD. KL

.LONG TERM...WEDNESDAY NIGHT THROUGH SATURDAY...A SIGNIFICANT
PATTERN CHANGE IS ANTICIPATED WHICH WILL BRING MUCH COLDER WEATHER
POTENTIALLY ACCOMPANIED BY SOME INLAND SNOW. IN THE MEANTIME...DRY
WEATHER WITH ABOVE NORMAL AFTERNOON TEMPERATURES CAN BE EXPECTED
THROUGH THURSDAY AS HIGH PRESSURE REMAINS ACROSS CALIFORNIA. DEEP
LONGWAVE TROUGHING WILL THEN SHIFT ACROSS THE WEST COAST WHICH
SHOULD RESULT IN INTERMITTENT CHANCES FOR SHOWERS...SO WE HAVE LEFT
POPS BASICALLY UNCHANGED FROM THE PREVIOUS FORECAST. TEMPERATURES
HOWEVER WERE ADJUSTED DOWN AS WERE SNOW LEVELS FOR THE WEEKEND.
ALTHOUGH THESE SERIES OF SYSTEMS DO NOT HAVE THE SIGNATURE OF MAJOR
STORMS...THEY COULD PRESENT BY FAR THE LOWEST SNOW LEVELS OF THE
SEASON AND COULD POTENTIALLY IMPACT TRAVEL ON THE PASSES. FORECASTER
CONFIDENCE ON TIMING AND EXACT DETAILS THIS FAR OUT REMAINS LOW
GIVEN INTERMODEL AND RUN TO RUN INCONSISTENCY BUT THIS UNFOLDING
PATTERN SHOULD REPRESENT OUR FIRST TASTE OF WINTER WEATHER FOR THE
SEASON. BURGER

&&

.AVIATION...OFFSHORE FLOW DURING THE NIGHT HAS GRADUALLY EATEN AWAY
AT COASTAL STRATUS...ALTHOUGH IT REMAINS AROUND THE HUMBOLDT BAY AT
PRESS TIME. SEVERAL HOURS OF SUNSHINE IS EXPECTED ALONG THE COAST
THIS MORNING BUT THE CESSATION OF THE OFFSHORE FLOW AND DEVELOPMENT
OF ONSHORE FLOW THIS AFTERNOON SHOULD FORCE STRATUS THAT IS
CURRENTLY LURKING OFFSHORE BACK ONTO THE COAST...BRINGING IFR
CEILINGS BACK TO COASTAL AIRSTRIPS N OF THE CAPE. BURGER

&&

.MARINE...LIGHT WINDS AND LOW SEAS WILL PERSIST TODAY. HIGH PRESSURE
WILL BUILD OVER THE NE PACIFIC YIELDING INCREASING NORTHERLY WINDS
LATE TONIGHT AND INTO MONDAY...WHICH WILL LIKELY REQUIRE A SMALL
CRAFT ADVISORY BY MONDAY. LARGER LONG PERIOD WILL FILTER THROUGH THE
WATERS FOR THE MIDDLE OF THE WEEK. BY THE END OF THE WEEK...A
SIGNIFICANT PATTERN CHANGE IS EXPECTED WHICH WILL BRING STRONGER
NORTH WINDS ACCOMPANIED BY BUILDING SEAS. BURGER

&&

.EKA WATCHES/WARNINGS/ADVISORIES...NONE.

&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 7, 8:42 AM PSTSmall Craft Advisory for WindsEKA6 hr

Nearby

Small Craft Advisories in California, 2008Every small craft advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.